MAUDE Adverse Event Report: TELEFLEX MEDICAL HEMOLOK ML CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE

TELEFLEX MEDICAL HEMOLOK ML CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE
Model Number IPN028126
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history review could not be conducted since the lot number was not provided.The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
It was reported that a clip was found broken when the user attempted to load it during a surgery.Therefore, a new unit was opened instead.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Per dhr the product hemolok ml clips 6/cart 84/box lot# 73a2000103 was manufactured on 01/08/2020 a total of (b)(4) pieces.Lot was released on 01/22/2020.Dhr investigation did not show issues related to complaint.The customer returned one cartridge 544230 hemolok ml clips 6/cart 84/box for investigation.The cartridge was returned with no intact clips remaining.There was a broken clip returned and the hook half was stuck within the cartridge.The pierced boss half was returned loose.The broken clip was visually examined with and without magnification.Visual examination revealed that the clip was broken in half at the hinge.The clip breaking at the hinge during loading was determined to be the result of inadequate cross-sectional area at the outer hinge.The root cause is due to inadequate specification of hinge thickness, which is a design related issue.A capa has been previously opened to further investigate issues related to clip breakages.The ifu for this product, l02425, was reviewed as a part of this complaint investigation.The ifu states, "always check the alignment of the applier jaws before use.When closed, jaw tips should be directly aligned and not offset.Alignment of the jaw is critical for safe application of the clip.If this is not done, patient injury may occur.Proper maintenance, care and cleaning are necessary to ensure proper functionality." the returned clip was broken in half at the hinge.The root cause is due to inadequate specification of hinge thickness, which is a design related issue.A capa has been previously opened to further investigate issues related to clip breakages.The reported complaint of "broken parts - clip - hinge" was confirmed based upon the sample received.One clip was returned , and it was broken in half at the hinge.The clip breaking at the hinge during loading was determined to be the result of inadequate cross-sectional area at the outer hinge.The root cause is due to inadequate specification of hinge thickness, which is a design related issue.Capa 40009634 (037) has been previously opened to further investigate issues related to clip breakages.

Brand Name
HEMOLOK ML CLIPS 6/CART 84/BOX
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
MDR Report Key11366193
Report Number3003898360-2021-00153
Device Sequence Number1151260
Product Code FZP
UDI-Device Identifier34026704625193
UDI-Public34026704625193
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133202
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2025
Device Model NumberIPN028126
Device Catalogue Number544230
Device Lot Number73A2000103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2021
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer03/25/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1